Dr Cottle (or anyone else who can help!),
I noticed that you posted information about "brain shocks" for another member. Please help me figure out what is happening to my mother. She is a very healthy 70 year old. Her doctor doubled her dose of Diovan about 11 days ago because her blood pressure went up. A few days later, she took one of her regular water pills as part of her blood pressure regimen, and went to sleep. She said as she fell asleep, she had a powerful "brain shock" at the top of head. She had three smaller ones each time she drifted to sleep. She went to the emergency room the next day and they could not explain it. The next night, she had the shocks again (she stopped the water pill) and she has had them every night for the past five nights. The worst part is that she cannot sleep afterward because she is so wired, like her brain is hyperactive. She saw a neurologist just this past Friday (an osteopath) and the neurologist had no real explanation. She has no symptoms of seizures. The shocks now are moving all over her body. They only happen when she sleeps.
A couple of weeks ago, she was taking Librax to relax her color (irritable bowel) and Tranxene because she was anxious about a colonoscopy she had about a month ago (she was sure it would show she had cancer, but it was fine). Her doctor took her off those abruptly last week because he thought it was causing her nausea. Could this be drug withdrawal? Or is it the Diovan? She suffers from anxiety, but now she is worse than ever. No appetite, no sleep, shocks to the brain, constipation, depression setting in. I am sorry this is so long but I am praying you will have an answer. Thank you.